Man’s skin mysteriously changed and the cause is still unknown. He has been called a medical enigma when his skin begins turning brown after taking antidepressant medication.
Tyler Monk who works as a pest-control field inspector opted to cure his anxiety and depression in 2021. The doctor prescribed him with antidepressants fluoxetine, also commonly known as Pro Zac. Unfortunately, the medicine did not improve Monk’s mood.
Before affecting his arms and hands, the discoloration rapidly extended from his ears to his neck and face. Then, it affects his arms and hands.
Mr. Monk reportedly suffered other symptoms, including extremely red, irritated eyes and sun-sensitive skin. Mr. Monk also confessed that he was originally “in denial” but after chatting with his two co-workers, he realized he’s indeed going brown.
However, although it has been almost a year since he first noticed changes in his skin color, the exact cause remains unknown.
The fact is they (doctors) don’t know why I’m changing colors,” Tyler Monk said in a now-viral TikTok video. “First, they thought it was photosensitivity, so I’m having a reaction to light, but I’ve been covering up and I’m still getting darker.”
“It’s because fluoxetine has an ingredient that increases melatonin, which is why parts of his body exposed to sunlight are the ones being affected!” one person commented.
Since the discoloration, he has seen various specialists near his house, but all remained baffled. Doctors have ruled out major diseases, poisoning, and auto-immunity. But he claimed that they’re still unable to determine the main source of the problem.